MAUDE Adverse Event Report: HTL-STREFA S.A. DROPLET PEN NEEDLE

HTL-STREFA S.A. DROPLET PEN NEEDLE
Model Number 32G X 4MM
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Hyperglycemia (1905); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
On 07/07/2025, htl-strefa inc.Received an email complaint.Customer stated: i received a box of needles from a military base pharmacy.The needles are defective.I've been using them and not knowing that during injection, most of the insulin was not being injected correctly but being shot out from the side and the needles were bending.I've been injecting for several years and the needles never bent until i started using from this box.I've used about half the bix and stopped using them.During this time my blood sugar was not decreasing by much when i would inject myself.If it weren't for my wife noticing what was happening with these needles, i probably would still be using them.This needs to be looked into.Thank you.No sample has not been returned to htl-strefa for further evaluation.Htl-strefa s.A.Made a multiple attempts to obtain detailed information to the event circumstances.Without results.
 
Additional Manufacturer Narrative
In the submitted notification, there was reported problems with bending needles, leakage on the injection site and problems with dispense insulin during injections.During using of droplet pen needle the patients' blood sugar level was not decreasing.The patient noticed that problem in one box of pen needles.No medical intervention has been reported due to complained issue.We reasonably conclude that there are a lot of factors may have impact for blood glucose level.For example lifestyle, eating habits, stimulants used, and medications taken.An episode associated with increased blood sugar levels most often results from administering too low or skipped medication doses, eating too large meals, eating too many carbohydrates, not enough physical activity, infections, co-occurring diseases or inflammation, stress, and hormonal imbalances associated with diabetes.Insulin doses are closely correlated with the patient's condition and glycaemic control.Whether the patient has received adequate doses of insulin can be assessed throughout the day during glucose measurements.Considering the above, the administration of insulin is not indifferent (glucose monitoring, pain) to the patient and cannot be overlooked.Concerns about the administration of a full or incomplete dose of insulin are monitored by patients on an ongoing basis, therefore the risk of serious health complications is low.Glycaemic control is the main measure of diabetic status assessment and is an important parameter of daily therapy.We did not receive detailed information about patient injection technique.Following ifu help to avoid such events bending needle.In the instruction of use added to every product box is helpful information how to make injection in proper way : make the injection as directed by your healthcare professional, do not bend the needle.Inject slowly (approximately 10 seconds).Do not withdraw the needle immediately after injection.Do not change the direction of the pen needle while it remains in the body as this can result in bending or breaking of the needle.History of previous, similar events show that a level of confirmed defects of product in comparison to quantity sold is negligible, the ratio of the confirmed complaints is on very low level.No defects observed during evaluation of archival sample and dhr reviewed.The product meets the specification requirements.Htl-strefa s.A.Recommended to consult healthcare professional for assistance in choosing the appropriate injection technique.Patients wife noticed that his blood sugar level was not decreasing.Htl-strefa made multiple attempt to obtain information about blood sugar level.Without results.Therefore we cannot exclude that the blood sugar level was high and result in hyperglycaemia.To sum up, we do not find the causal relationship between the serious incident and the device but due to adverse device experiences for user and because higher sugar level directly or indirectly, may contributed to an acute complication of diabetes we decide to report the event in country where the event was occurred.The final recommendation of hhe team is: to report the event in us.
 
Additional Manufacturer Narrative
In the submitted notification, there was reported problems with bending needles, leakage on the injection site and problems with dispense insulin during injections.During using of droplet pen needle, the patients' blood sugar level was not decreasing.The patient noticed that problem in one box of pen needles.As per additional information patient had blood sugar between the 350 and 450 range and increased hba1c parameter.No medical intervention has been reported due to complained issue.We reasonably conclude that there are a lot of factors may have impact for blood glucose level.For example, lifestyle, eating habits, stimulants used, and medications taken.An episode associated with increased blood sugar levels most often results from administering too low or skipped medication doses, eating too large meals, eating too many carbohydrates, not enough physical activity, infections, co-occurring diseases or inflammation, stress, and hormonal imbalances associated with diabetes.Insulin doses are closely correlated with the patient's condition and glycaemic control.Whether the patient has received adequate doses of insulin can be assessed throughout the day during glucose measurements.Considering the above, the administration of insulin is not indifferent (glucose monitoring, pain) to the patient and cannot be overlooked.Concerns about the administration of a full or incomplete dose of insulin are monitored by patients on an ongoing basis, therefore the risk of serious health complications is low.Glycaemic control is the main measure of diabetic status assessment and is an important parameter of daily therapy.We did not receive detailed information about patient injection technique.Following ifu help to avoid such events bending needle.In the instruction of use added to every product box is helpful information how to make injection in proper way: make the injection as directed by your healthcare professional, do not bend the needle.Inject slowly (approximately 10 seconds).Do not withdraw the needle immediately after injection.Do not change the direction of the pen needle while it remains in the body as this can result in bending or breaking of the needle.History of previous, similar events show that a level of confirmed defects of product in comparison to quantity sold is negligible, the ratio of the confirmed complaints is on very low level.No defects observed during evaluation of archival sample and dhr reviewed.The product meets the specification requirements.Htl-strefa s.A.Recommended to consult healthcare professional for assistance in choosing the appropriate injection technique.Patients wife noticed that his blood sugar level was not decreasing.Htl-strefa made multiple attempt to obtain information about blood sugar level.Additional information provided by the customer confirms that he experienced the problem with administering the insulin dose.The insulin did leak on skin, as well on clothes, floor and wherever it would land.This problems led to hyperglycemia.This condition caused a measurable increase in his hba1c level.Furthermore, the patient indicated he had to take more doses of nitrostat than usual, suggesting increased cardiovascular strain or potential ischemic symptoms potentially linked to the uncontrolled glycaemic status.While no immediate medical intervention or hospitalization was reported, the increase in hba1c and the need for increased doses of nitrostat may be considered as indications of adverse clinical impact.Therefore, the event has been assessed as serious.To sum up, we do not find the causal relationship between the serious incident and the device but due to adverse device experiences for user and because higher sugar level directly or indirectly, may contributed to an acute complication of diabetes we decide to report the event in country where the event had occurred.The final recommendation of hhe team is: to report the event in us.Mdr 9613304-2025-00010 was submitted.Follow up will be sent with additional information.
 
Event or Problem Description
On (b)(6) 2025 htl-strefa inc.Received an email complaint.Customer stated: i received a box of needles from a military base pharmacy.The needles are defective.I've been using them and not knowing that during injection, most of the insulin was not being injected correctly but being shot out from the side and the needles were bending.I've been injecting for several years and the needles never bent until i started using from this box.I've used about half the bix and stopped using them.During this time my blood sugar was not decreasing by much when i would inject myself.If it weren't for my wife noticing what was happening with these needles, i probably would still be using them.This needs to be looked into.Thank you, additional information has been provided to the complaint notification."insulin did leak on skin, as well on clothes, floor and wherever it would land.My blood sugar would mostly be between the 350 and 450 range because i was not getting the full about of units i was prescribed to take.This caused my a1c to rise.I also had more instances to take doses of nitrostat than what i had been taking.I still have product.I used about 75 of the needles before i discovered that they were leaking and stopped using them.I have about 25 from the box of 100 remaining."the customer has been asked to return the samples.We are awaiting a response.No sample has not been returned to htl-strefa for further evaluation.
 
Additional Manufacturer Narrative
In the submitted notification, there was reported problems with bending needles, leakage on the injection site and problems with dispense insulin during injections.During using of droplet pen needle the patients' blood sugar level was not decreasing.The patient noticed that problem in one box of pen needles.As per additional information patient had blood sugar between the 350 and 450 range and increased hba1c parameter.No medical intervention has been reported due to complained issue.We reasonably conclude that there are a lot of factors may have impact for blood glucose level.For example lifestyle, eating habits, stimulants used, and medications taken.An episode associated with increased blood sugar levels most often results from administering too low or skipped medication doses, eating too large meals, eating too many carbohydrates, not enough physical activity, infections, co-occurring diseases or inflammation, stress, and hormonal imbalances associated with diabetes.Insulin doses are closely correlated with the patient's condition and glycaemic control.Whether the patient has received adequate doses of insulin can be assessed throughout the day during glucose measurements.Considering the above, the administration of insulin is not indifferent (glucose monitoring, pain) to the patient and cannot be overlooked.Concerns about the administration of a full or incomplete dose of insulin are monitored by patients on an ongoing basis, therefore the risk of serious health complications is low.Glycaemic control is the main measure of diabetic status assessment and is an important parameter of daily therapy.We did not receive detailed information about patient injection technique.Following ifu help to avoid such events bending needle.In the instruction of use added to every product box is helpful information how to make injection in proper way : make the injection as directed by your healthcare professional, do not bend the needle.Inject slowly (approximately 10 seconds).Do not withdraw the needle immediately after injection.Do not change the direction of the pen needle while it remains in the body as this can result in bending or breaking of the needle.History of previous, similar events show that a level of confirmed defects of product in comparison to quantity sold is negligible, the ratio of the confirmed complaints is on very low level.No defects observed during evaluation of archival sample, customer sample and dhr reviewed.The product meets the specification requirements.Htl-strefa s.A.Recommended to consult healthcare professional for assistance in choosing the appropriate injection technique.Patients wife noticed that his blood sugar level was not decreasing.Htl-strefa made multiple attempt to obtain information about blood sugar level.Additional information provided by the customer confirms that he experienced the problem with administering the insulin dose.The insulin did leak on skin, as well on clothes, floor and where ever it would land.This problems led to hyperglycemia.This condition caused a measurable increase in his hba1c level.Furthermore, the patient indicated he had to take more doses of nitrostat than usual, suggesting increased cardiovascular strain or potential ischemic symptoms potentially linked to the uncontrolled glycaemic status.While no immediate medical intervention or hospitalization was reported, the increase in hba1c and the need for increased doses of nitrostat may be considered as indications of adverse clinical impact.Therefore, the event has been assessed as serious.To sum up, we do not find the causal relationship between the serious incident and the device but due to adverse device experiences for user and because higher sugar level directly or indirectly, may contributed to an acute complication of diabetes we decide to report the event in country where the event had occurred.The final recommendation of hhe team is: to report the event in us.Mdr 9613304-2025-00010 and mdr 9613304-2025-follow up 1 (with additional information provided by the user) were submitted.Follow up 2 will be sent with evaluation of customer sample.
 
Event or Problem Description
On (b)(6) 2025 htl-strefa inc.Received an email complaint.Customer stated: i recieved a box of needles from a military base pharmacy.The needles are defective.I've been using them and not knowing that during injection, most of the insulin was not being injected correctly but being shot out from the side and the needles were bending.I've been injecting for several years and the needles never bent until i started using from this box.I've used about half the bix and stopped using them.During this time my blood sugar was not decreasing by much when i would inject myself.If it weren't for my wife noticing what was happening with these needles, i probably would still be using them.This needs to be looked into.Thank you, additional information has been provided to the complaint notification."insulin did leak on skin, as well on clothes, floor and wherever it would land.My blood sugar would mostly be between the 350 and 450 range because i was not getting the full about of units i was prescribed to take.This caused my a1c to rise.I also had more instances to take doses of nitrostat than what i had been taking.I still have product.I used about 75 of the needles before i discovered that they were leaking and stopped using them.I have about 25 from the box of 100 remaining." the customer has been asked to return the samples.We are awaiting a response.On (b)(6) 2025 sample has been returned to htl-strefa for further evaluation.

Brand Name
DROPLET PEN NEEDLE
Common Device Name
DROPLET PEN NEEDLE
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key22585431
Report Number9613304-2025-00010
Device Sequence Number4502029
Product Code FMI
UDI-Device Identifier05907996092697
UDI-Public(01)05907996092697(17)290301(10)E58E3
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number32G X 4MM
Device Catalogue Number8315
Device Lot NumberE58E3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer07/08/2925
07/08/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/01/2025
09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale